# SDR HYIA20130118001

- Difficulty date: January 16, 2013
- Submitted: January 18, 2013
- Operation: Air carrier
- Aircraft: N762EA
- Make and model: Cessna 402C
- Aircraft serial: 402C0061
- Aircraft time: 30,991 hours
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4066109028
- Part serial: NIL00119
- Condition: Failed
- Location: Zone 600
- Part time: 1,312 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED A GRADUAL POWER LOSS, ACCOMPANIED BY PARTIAL ENGINE STUTTER DURING FLIGHT IN THE RT ENGINE.  THE PILOT LANDED SAFELY AT PLANNED DESTINATION AIRPORT AND BROUGHT THE ACFT IN FOR MX.  UPON INSPECTION, THE ENGINE WAS FOUND TO BE EMPTY OF OIL.  AS THE ENGINE WAS TORN DOWN TO BE R & R, THE TURBO BEARING AND OIL SEAL IN THE TURBOCHARGER WERE FOUND TO HAVE FAILED.  THIS FAILURE ALLOWED ENGINE OIL TO PUMP OUT THROUGH THE TURBO.  THE ENGINE IS BEING R & R.
